Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 76, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 24, 2021, 6:12 PM CDT for 4 counties in Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 24, 2021, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gage County, NE, Lancaster County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 89 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:44 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -488 J/kg
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587
WUUS53 KOAX 242312
SVROAX
NEC067-109-151-159-250000-
/O.NEW.KOAX.SV.W.0076.210624T2312Z-210625T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
612 PM CDT Thu Jun 24 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southwestern Lancaster County in southeastern Nebraska...
Southeastern Seward County in southeastern Nebraska...
Eastern Saline County in southeastern Nebraska...
Northern Gage County in southeastern Nebraska...
* Until 700 PM CDT.
* At 612 PM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Dorchester to 6 miles southwest of
Crete to near Wilber, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Clatonia around 625 PM CDT.
Crete and Hallam around 630 PM CDT.
Other locations in the path of these severe thunderstorms include
Cortland, Hickman and Firth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Nebraska.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4082 9675 4052 9654 4042 9652 4041 9705
4054 9712 4072 9718
TIME...MOT...LOC 2312Z 268DEG 35KT 4072 9714 4055 9702 4043 9699
HAIL...<.75IN
WIND...60MPH
$$
Petersen2 follow-up statements
844
WWUS53 KOAX 242328
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
628 PM CDT Thu Jun 24 2021
NEC067-109-151-159-250000-
/O.CON.KOAX.SV.W.0076.000000T0000Z-210625T0000Z/
Lancaster NE-Seward NE-Saline NE-Gage NE-
628 PM CDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN LANCASTER...SOUTHEASTERN SEWARD...NORTHEASTERN
SALINE AND NORTHERN GAGE COUNTIES...
At 628 PM CDT, severe thunderstorms were located along a line
extending from Pleasant Dale to 5 miles northwest of Hallam to
Clatonia, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cortland, Hickman, Firth and southwestern Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Nebraska.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4082 9675 4052 9654 4042 9652 4042 9692
4051 9704 4056 9712 4072 9718
TIME...MOT...LOC 2328Z 262DEG 36KT 4077 9692 4061 9683 4045 9684
HAIL...<.75IN
WIND...60MPH
$$
CA698
WWUS53 KOAX 242359
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
659 PM CDT Thu Jun 24 2021
NEC067-109-151-159-250009-
/O.EXP.KOAX.SV.W.0076.000000T0000Z-210625T0000Z/
Lancaster NE-Seward NE-Saline NE-Gage NE-
659 PM CDT Thu Jun 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LANCASTER...
SOUTHEASTERN SEWARD...NORTHEASTERN SALINE AND NORTHERN GAGE COUNTIES
WILL EXPIRE AT 700 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Nebraska.
LAT...LON 4082 9675 4052 9654 4042 9652 4042 9692
4051 9704 4056 9712 4072 9718
TIME...MOT...LOC 2359Z 268DEG 35KT 4078 9655 4062 9646 4046 9647
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:54 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 24, 3:54 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 354 PM CDT Thu Jun 24 2021 .DISCUSSION... Issued at 344 PM CDT Thu Jun 24 2021 Tonight... An overnight MCS moved southeast of the region earlier this morning leaving lingering cloud cover and a few discernible boundaries across the forecast area. Early afternoon surface analysis showed a cool front extending east to west across southern Nebraska where a few early afternoon showers/thunderstorms were developing. Another boundary extended from near low pressure over central Kansas into northeast Kansas and this one is forecast to push northward toward the NE/KS/MO border this evening. Convective initiation is favoring this northern boundary as the southern boundary is fairly capped per special KTOP 19z sounding. Supercells are very possible in southeast Nebraska with all modes of severe weather possible, including one or two tornadoes through the evening hours, very large hail, damaging winds and flash flooding. Earlier observed soundings indicate PW's around 120% of normal for this area and increasing as deep moist advection continues. Bouts of heavy rainfall are anticipated across areas near the southeast Nebraska front and so in collaboration with neighboring offices, have hoisted a small flash flood watch for a handful of southeast Nebraska counties where training of storms with very heavy rainfall is possible. Elevated convection is possible across the area north of the boundary and any of these could be capable of large hail through the evening hours. Friday and Friday night... Additional rounds of thunderstorms are possible into Friday and Friday evening as a shortwave trough moves east across Nebraska. Any remnant of an MCS will complicate the forecast with any residual boundaries. Heavy rainfall is again possible, especially across far southeast Nebraska. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a near-normal temperatures with intermittent storm chances. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1254 PM CDT Thu Jun 24 2021 Lingering low clouds and mid- to high level convective cloud debris remain across the area early this afternoon. There could brief periods of MVFR FL020-030 at KLNK and KOMA this afternoon, but left out of TAFs. Main forecast concern is development of convection across southern portions of the area this afternoon and early evening. CAM consensus indicates convection will initiate 23z-00z KLNK-KOMA-KFNB area, and will be in vicinity through about 02Z. For now, indicate cigs with thunderstorms MVFR, with IFR/MVFR visibilities, with expectations these will need calibrated. After convection moves south and east of the area, lingering mid-level convective debris will remain. There may be a brief period of MVFR cigs in the few hours after storms move out. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...Flash Flood Watch through Saturday morning for NEZ089>093. IA...None. && DISCUSSION...Kern AVIATION...Fortin
Hazardous weather outlook, Jun 24, 3:40 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 340 PM CDT Thu Jun 24 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 340 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday Severe storms are possible through 10 PM today. The greatest chance for severe storms will be south of I-80 where very large hail and damaging wind gusts are the primary hazards. There is a chance for a tornado to develop mainly south of a Fairbury to Lincoln to Red Oak line. Flash flooding will also be a concern, over far southeast Nebraska and southwest Iowa. North of Interstate 80, additional strong to severe thunderstorms remain possible. Large hail will be the primary hazard with storms in this area. .DAYS TWO THROUGH SEVEN...Friday night through Thursday Strong to severe storms and some flash flooding will again be possible on Friday afternoon into evening over portions of southeast Nebraska and southwest Iowa. Periodic non-severe storm chances will exist this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required through this evening across southeast Nebraska. Storm damage reports are always appreciated.
In the hours before
Local storm report, Jun 24, 5:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
529 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM FLASH FLOOD 3 WSW PALMYRA 40.70N 96.44W
06/24/2021 OTOE NE TRAINED SPOTTER
VERY HEAVY RAIN FOR OVER 20 MINUTES. COUNTY
ROAD G HAS WATER OVER THE ROAD.
&&Local storm report, Jun 24, 5:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
555 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN BENNET 40.68N 96.51W
06/24/2021 M4.20 INCH LANCASTER NE BROADCAST MEDIA
4.2" FELL WITHIN 1 HOUR.
&&Local storm report, Jun 24, 6:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
606 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 3 E BENNET 40.68N 96.45W
06/24/2021 M3.50 INCH OTOE NE PUBLIC
3.5" MEASURED IN 10 TO 15 MINUTES.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Madison, Pierce | 48 min |
| Jun 24, 12:12 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 48 min |
| Jun 24, 12:40 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 50 min |
| Jun 24, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Cuming, Madison, Pierce and 3 more | 47 min |
| Jun 24, 1:11 AM CDT | Tornado Warning | OAX | Madison, Stanton | 34 min |
| Jun 24, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Madison and 5 more | 23 min |
| Jun 24, 1:41 AM CDT | Tornado Warning | OAX | Colfax, Cuming, Dodge, Stanton | 34 min |
| Jun 24, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 7 more | 47 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saunders, Seward | 50 min |
| Jun 24, 2:15 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cass, Dodge, Douglas, Sarpy, Saunders and 2 more | 60 min |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 51 min |
| Jun 24, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 39 min |
| Jun 24, 2:54 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 36 min |
| Jun 24, 3:17 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 58 min |
| Jun 24, 2:23 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 37 hr |
| Jun 24, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 40 min |
| Jun 24, 5:34 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 4 hr |
| Jun 24, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline, Seward | 40 min |
| Jun 24, 5:43 PM CDT | Tornado Warning | OAX | Otoe | 47 min |
| Jun 24, 5:51 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 54 min |
| Jun 24, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 50 min |
| Jun 24, 6:07 PM CDT | Tornado Warning | OAX | Otoe | 38 min |
| Jun 24, 6:12 PM CDT | Flash Flood Warning | OAX | Pawnee, Richardson | 8 hr |
| Jun 24, 6:16 PM CDT | Special Weather Statement | OAX | Douglas | 89 min |
| Jun 24, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 47 min |
| Jun 24, 6:32 PM CDT | Flash Flood Warning | OAX | Cass | 3 hr |
| Jun 24, 6:34 PM CDT | Tornado Warning | OAX | Richardson | 41 min |
| Jun 24, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 47 min |
| Jun 24, 6:48 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.